MAUDE Adverse Event Report: MEDISAFE UK LIMITED INNOWAVE; INNOWAVE ULTRASONIC PCF IRRIGATOR

MEDISAFE UK LIMITED INNOWAVE; INNOWAVE ULTRASONIC PCF IRRIGATOR
Model Number PCF
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the sk5 plug to their innowave ultrasonic pcf irrigator caught fire.No report of injury.
 
Additional Manufacturer Narrative
Our investigation into the reported event is in process.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
A steris service technician was immediately dispatched to the user facility to inspect the sonic irrigator.The technician found damage to the electrical connector.The damage observed is indicative of the connector overheating which likely resulted in the reported smoke or fire.The cause of the damage to the connector has not been determined.The innowave pcf sonic irrigator is designed with heat-resistant materials and certified to iec 61010-1:2010+amd1:2016, ul 61010-1, 3rd edition may 1 2012, revised july 19, 2019, can/csa-c22.2 no.61010-1-12 (2012-05), 3rd edition, with revisions through 2018-11, safety requirements for electrical equipment for measurement, control, and laboratory use part 1: general requirements, en 61326-1:2020 bs en/iec 61326-1:2021, electrical equipment for measurement, control and laboratory use, emc requirements, general requirements, and iec 61010-2-040:2020, ed.3.0, safety requirements for electrical equipment for measurement, control, and laboratory use part 2-040: particular requirements for sterilizers and washer-disinfectors used to treat medical materials.If the ultrasonic generator draws too much current due to the damaged connector, then the sonic irrigator is designed to abort the wash cycle, emit an audible alarm, and display error code "sonic generator over current".The operator manual states the following to address this alarm, "use the electrical disconnect switch to turn the equipment power off then back on.If the problem persists call steris." the technician made the necessary repairs to the unit, tested the unit, confirmed it to be operating according to specifications, and returned it to service.No additional issues have been reported.A follow-up mdr will be submitted should additional information become available.

Brand Name
INNOWAVE
Common Device Name
INNOWAVE ULTRASONIC PCF IRRIGATOR
Manufacturer (Section D)
MEDISAFE UK LIMITED
unit 7 & 8, dunmow road
bishops stortford
hertfordshire, CM23 5GZ
UK  CM23 5GZ
Manufacturer (Section G)
MEDISAFE UK LIMITED
unit 7 & 8, dunmow road
bishops stortford
hertfordshire, CM23 5GZ
UK   CM23 5GZ
Manufacturer Contact
daniel davy
5960 heisley road
mentor
4403927453
MDR Report Key22976300
Report Number9617134-2025-00007
Device Sequence Number8972632
Product Code MEC
UDI-Device Identifier00724995152710
UDI-Public(01)00724995152710(11)180111
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF
Device Catalogue NumberIWPCF
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown